Feb 21, 2008
I am on HAART(Truvada + Efavirenz) since january 3 this year. The whole of last week i felt weak and lost appetite. today i had the rash and the doc told me it is the herpes zoster. I started acyclovir 800mg five times a day for a week. why this condition while I am on HAART? should I be concerned of drug resistance? Unfortunately right now I am far away in Uganda and will go back home on the 2 march.thank you for your assistance. Sandy
Response from Dr. Frascino
Herpes zoster and HIV are two completely different viruses. You are taking Truvada and efavirenz to control your HIV infection. That does not preclude you from having a bout of herpes zoster. The acyclovir should help to clear that up. That you had herpes zoster does not mean you've developed drug resistance to your HIV medications. Hopefully you are under the care of an HIV specialist and getting routine monitoring of your plasma HIV viral load and CD4 counts. These tests will give you an indication of how well your HAART regimen is working virologically (viral load) and immunologically (CD4 count).
Is there a period of time where I will be feeling really fatigue and then really hungry with my medication? (NUTRITION)
Christ! (CHURCH LADY COMMENT)
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.